Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 23, 2009, 10:43 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2009, 10:43 AM CST (16:43 UTC)
- Expired
- Jan 24, 2009, 6:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
144 WHUS73 KGRB 231643 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1043 AM CST FRI JAN 23 2009 ...INCREASING NORTHWEST WINDS... .DEPARTING LOW PRESSURE OVER EASTERN UPPER MICHIGAN HAS CREATED AN INCREASING NORTHWEST WIND FLOW ACROSS NORTHERN WISCONSIN. WINDS TO 30 KTS ARE EXPECTED TO REACH THE NEAR SHORE WATERS BY NOON. LMZ541>543-240045- /O.NEW.KGRB.SC.Y.0003.090123T1643Z-090124T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1043 AM CST FRI JAN 23 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. NORTHWEST WINDS TO 30 KTS WILL SPREAD ACROSS THE NEAR SHORE WATERS DURING THE EARLY AFTERNOON. WAVES IN ICE FREE AREAS WILL BUILD TO 2 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
354 WHUS73 KGRB 232153 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 353 PM CST FRI JAN 23 2009 ...STRONG NORTHWEST WINDS THROUGH TONIGHT... .A DEPARTING LOW PRESSURE SYSTEM OVER EASTERN LAKE HURON... WILL CONTINUE TO CREATE A STRONG NORTHWEST WIND FLOW ACROSS THE REGION DURING THE NIGHT. LMZ541>543-240600- /O.EXT.KGRB.SC.Y.0003.000000T0000Z-090124T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 353 PM CST FRI JAN 23 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SATURDAY. NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS THROUGH THE NIGHT. WAVES IN ICE FREE AREAS ACROSS THE NEAR SHORE WATERS OF LAKE MICHIGAN SHOULD REMAIN AT 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
759 WHUS73 KGRB 240325 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 925 PM CST FRI JAN 23 2009 ...STRONG NORTHWEST WINDS THROUGH TONIGHT... .A DEPARTING LOW PRESSURE SYSTEM OVER EASTERN LAKE HURON... WILL CONTINUE TO CREATE A STRONG NORTHWEST WIND FLOW ACROSS THE REGION DURING THE NIGHT. LMZ541>543-241130- /O.CON.KGRB.SC.Y.0003.000000T0000Z-090124T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 925 PM CST FRI JAN 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... NORTHWEST WINDS WILL REMAIN AT 15 TO 25 KNOTS OVERNIGHT. WAVES IN ICE FREE AREAS ACROSS THE NEAR SHORE WATERS OF LAKE MICHIGAN SHOULD CONTINUE AT 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 3:40 AM CST, 7 hours 3 minutes earlier.
Area forecast discussion, Jan 23, 3:40 AM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CST FRI JAN 23 2009 .SHORT TERM...SURFACE WAVE NOW NEAR IMT TO CONTINUE TO DEEPEN AND SHIFT EAST THIS MORNING ALLOWING COLD FRONT TO MOVE EAST ACROSS THE AREA EARLY TODAY. COLDEST AIR STILL WELL NORTH OF REGION WITH SECONDARY TROF EXTENDING EAST THROUGH NORTHEAST MN. SREF/GFS TEMP TRENDS CONTINUE TO POINT TOWARDS HAVING MORNING HIGHS IN THE WEST AND MID-DAY HIGHS IN THE EAST. MADE LITTLE CHANGE TO PREVIOUS FORECAST THOUGHTS. OBS CONTINUE TO SHOW LIGHT PCPN BEHIND FRONT...ASSOCIATED WITH SECONDARY TROF. ADDED MENTION...SMALL CHANCE OF -ZL THIS MORNING AS BUFKIT SOUNDINGS SUGGEST...THOUGH CHANGED TO ONLY FLURRIES THIS AFTERNOON AS COLD AIR MOVES IN. HAVE EXTENDED LES INTO THIS EVENING HOURS...THOUGH FURTHER ACCUMULATIONS TO BE LIGHT. CONCERN OVERNIGHT IS WIND CHILLS. NW WIND TO REMAIN UP THROUGH NIGHT WITH STRONG GRADIENT BETWEEN 1040 PLUS HIGH BUILDING INTO THE NORTHERN PLAINS AND DEPARTING LOW. WIND CHILLS FALL INTO ADVISORY CRITERIA...NEAR WARNING NORTH CENTRAL. WILL ISSUE ADVISORY FOR ENTIRE CWA AT THIS TIME FOR LATE EVENING INTO SAT MORNING. GIVEN CURRENT SAT TRENDS...CONTINUED MORE AGGRESSIVE CLEARING FOR TONIGHT...WITH QUIET...YET COLD CONDITIONS CONTINUING INTO SAT. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. A WIND CHILL ADVISORY WILL BE NEEDED SATURDAY NIGHT ACROSS THE ENTIRE FORECAST AREA AS WINDS CHILLS SHOULD RANGE FROM 20 BELOW TO 25 BELOW NEAR LAKE MICHIGAN TO NEAR 35 BELOW ACROSS NORTH CENTRAL WISCONSIN. WIND CHILL READINGS WILL FALL JUST SHORT OF WARNING CRITERIA OVER THE FAR NORTH. THE SHORT TERM FORECASTER DECIDED TO GO WITH A WIND CHILL ADVISORY FOR LATE FRIDAY NIGHT AND SATURDAY MORNING ENDING AT NOON SATURDAY. LATER SHIFTS WILL NEED TO EXTEND OR REISSUE A WIND CHILL ADVISORY FOR SATURDAY NIGHT INTO SUNDAY MORNING. ANOTHER COLD DAY IS STORE FOR THE AREA ON SUNDAY WITH HIGH TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO. LOW TEMPERATURES SUNDAY NIGHT WILL FALL INTO THE SINGLE DIGITS AND TEENS BELOW ZERO. ANOTHER WIND CHILL ADVISORY MAY BE NEEDED ACROSS THE AREA LATE SUNDAY NIGHT AND MONDAY MORNING. SOME CONCERN WINDS MAY GO CALM ACROSS CENTRAL WISCONSIN MONDAY MORNING... SO PORTIONS OF CENTRAL/NORTH CENTRAL WISCONSIN MAY NEED A SHORTER PERIOD WHERE HEADLINES WOULD BE IN EFFECT. WILL LET THE SATURDAY AND SUNDAY EVENT PLAY ITSELF OUT BEFORE ISSUING HEADLINES FOR LATE SUNDAY NIGHT AND MONDAY MORNING IF THEY WOULD BE NEEDED. OTHERWISE A TRANQUIL PERIOD EXPECTED FROM MONDAY THROUGH THURSDAY. MODELS DO SHOW SOME MINOR DISTURBANCES BEYOND TUESDAY AND COULD BRING SOME LIGHT SNOW TO THE REGION AT SOME POINT. MODELS HAVE BEEN WAFFLING ON MAGNITUDE OF THE NORTH AMERICAN UPPER TROUGH FOR LATER NEXT WEEK. THEREFORE...NO SIGNIFICANT CHANGES HAVE BEEN MADE BEYOND TUESDAY. && .AVIATION...EXPECT IMPROVING CONDITIONS THROUGH DAY AS WINDS PICK UP BEHIND COLD FRONT...WITH VFR CONDITIONS EXPECTED BY THIS EVENING OVER ENTIRE CWA...EXCEPT FOR SCATTERED MVFR CIGS IN SHSN OFF LAKE SUPERIOR FAR NORTH. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST SATURDAY FOR WIZ013-020>022-031-037>040-045-048>050-073-074. WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY FOR WIZ005-010>012-018-019-030-035-036. && TE/ECKBERG
Hazardous weather outlook, Jan 23, 5:51 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 551 AM CST FRI JAN 23 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 551 AM CST FRI JAN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE COULD LEAD TO SOME SLIPPERY ROAD CONDITIONS OVER THE AREA THIS MORNING. COLD AIR AND BRISK WINDS TONIGHT WILL LEAD TO BITTERLY COLD WIND CHILLS TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO ARE EXPECTED EARLY SATURDAY MORNING AND THEN AGAIN SATURDAY NIGHT AND SUNDAY MORNING. THE COLDEST WIND CHILL READINGS WILL BE FOUND ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN 15 TO 30 MINUTES ON EXPOSED SKIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-241200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 551 AM CST FRI JAN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:50 AM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 3 days |
| Jan 23, 12:10 PM CST | Winter Weather Advisory | GRB | Vilas | 3 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.